Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 13, NWS Green Bay, WI

February 4, 2022

NWS Green Bay, WI issued this small craft advisory at Feb 4, 2022, 3:09 PM CST. It took effect at Feb 5, 2022, 2:00 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2022, 3:09 PM CST (21:09 UTC)
In effect from
Feb 5, 2022, 2:00 PM CST
Expired
Feb 6, 2022, 12:00 PM CST
In force
22 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

224 
WHUS73 KGRB 042109
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
309 PM CST Fri Feb 4 2022

LMZ541>543-050515-
/O.NEW.KGRB.SC.Y.0013.220205T2000Z-220206T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
309 PM CST Fri Feb 4 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 6 AM CST
SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with a few gale force gusts
  up to 35 kt. Waves building to 6 to 10 ft by Saturday evening.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...From 2 PM Saturday to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
111 
WHUS73 KGRB 050326
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
926 PM CST Fri Feb 4 2022

LMZ541>543-051130-
/O.CON.KGRB.SC.Y.0013.220205T2000Z-220206T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
926 PM CST Fri Feb 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO
6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with a few gale force gusts
  up to 35 kt. Waves building to 6 to 10 ft by Saturday evening.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...From 2 PM Saturday to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
623 
WHUS73 KGRB 050946
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
346 AM CST Sat Feb 5 2022

LMZ541>543-051800-
/O.CON.KGRB.SC.Y.0013.220205T2000Z-220206T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
346 AM CST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with a few gale force gusts
  up to 35 kt. Waves building to 6 to 10 ft by this evening.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...From 2 PM Saturday to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kurimski
586 
WHUS73 KGRB 051613
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1013 AM CST Sat Feb 5 2022

LMZ541>543-060015-
/O.CON.KGRB.SC.Y.0013.220205T2000Z-220206T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1013 AM CST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with a few gale force gusts
  up to 35 kts possible. Waves building to 6 to 9 ft by this 
  evening.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...From 2 PM Saturday to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
187 
WHUS73 KGRB 052116
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
316 PM CST Sat Feb 5 2022

LMZ541>543-060530-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-220206T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
316 PM CST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds to 30 kt with a few gale force gusts up
  to 35 kt possible. Waves 6 to 9 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
294 
WHUS73 KGRB 060318
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
918 PM CST Sat Feb 5 2022

LMZ541>543-061130-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-220206T1200Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
918 PM CST Sat Feb 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with a few gale force gusts
  up to 35 kt possible. Waves 6 to 9 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
602 
WHUS73 KGRB 060935
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
335 AM CST Sun Feb 6 2022

LMZ541>543-061745-
/O.EXT.KGRB.SC.Y.0013.000000T0000Z-220206T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
335 AM CST Sun Feb 6 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and
  waves 4 to 7 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kurimski
528 
WHUS73 KGRB 061520
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
920 AM CST Sun Feb 6 2022

LMZ541>543-061800-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-220206T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
920 AM CST Sun Feb 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  waves 1 to 4 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
555 
WHUS73 KGRB 061755
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1155 AM CST Sun Feb 6 2022

LMZ541>543-061900-
/O.EXP.KGRB.SC.Y.0013.000000T0000Z-220206T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1155 AM CST Sun Feb 6 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

Winds have diminished to 15 knots or less at midday, and
therefore, the small craft advisory will be allowed to expire.
West winds 10 to 15 knots can be expected for the rest of today.

$$

mpc

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 2:48 PM CST, 21 minutes earlier.

Area forecast discussion, Feb 4, 2:48 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
248 PM CST Fri Feb 4 2022

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 246 PM CST Fri Feb 4 2022

Light snow ending this evening, then another round of light snow
possible Saturday into Saturday evening, mainly across the north.
Temperatures stabilizing at near-to-above-normal levels.

The fairly persistent strong ridging near the west coast of North
America will flatten significantly as Pacific jet energy breaks
through the ridge and sweeps east across the continent. This will
will result in at least a temporary break in the flow of cold air
from high latitudes into the northern CONUS. Temperatures will
still undergo daily swings with the passage of individual weather
systems, but should be above normal most of the time after
tomorrow. The new pattern still looks unfavorable for significant
precipitation, so below normal amounts expected for the next week.
&&

.SHORT TERM...Tonight and Saturday
Issued at 246 PM CST Fri Feb 4 2022

The latest RAP analysis and satellite/radar imagery show a digging
shortwave and associated surface trough passing across the
northern Mississippi Valley early this afternoon. Light snow has
been gradually spreading east across northeast Wisconsin ahead of
the shortwave. Meanwhile, a robust mid-lake snow band moved into
northern Door county from northern Lake Michigan, briefly
dropping visibilities at Ephraim to 1/4 mile. Looking upstream,
the next clipper is moving into the Pacific northwest and poised
to impact the region tomorrow. Forecast concerns mainly revolve
around snow chances/trends followed by min temps tonight.

Tonight...Light snow will be ending early in the evening across
northeast Wisconsin as the shortwave trough axis shifts into
northern Lake Michigan. Little to no additional accumulations are
expected. Models appear to be a little too aggressive with the
cloud cover tonight based on current satellite imagery, so think a
several hour period of clearing will occur before high and mid
clouds return late. As a result, remained on the cold side of
the temperature guidance, particularly at the cold spots over the
northwoods. Lows ranging from the mid teens below zero at Tomahawk
to near 0 along the Lake Michigan shoreline.

Saturday...The next clipper will rapidly move into Minnesota by
the end of the afternoon. Models insist on a fgen band developing
over far northern wisconsin by late morning before translating
east to Door county in the afternoon. This area may be a little
further north than previous forecasts, and shifted the highest
chances north somewhat. Accumulations still look like 1-2 inches
near the U.P. border will be possible, and up to an inch south of
a Arbor Vitae to Wausaukee line. South winds will become breezy
in the afternoon with gusts to 30 mph. Temperatures will rebound
into the mid teens north to the low 20s south.

.LONG TERM...Saturday Night Through Friday
Issued at 246 PM CST Fri Feb 4 2022

Fairly quiet weather is expected throughout the long-term portion
of the forecast. There will be at least a few light precipitation
events, but the timing of those is nearly impossible to pin down
after Saturday evening due to the increasingly zonal flow.

The medium range model ensembles had been fairly consistent in
showing a consolidation/re-amplification of the eastern Pacific
ridge by the end of next week. There is still some support for
that in the latest runs, but it has lessened considerably from
what it was a few days ago. So the longer range temperature trends
are now more uncertain, and it's hard to even estimate when the
next substantial precipitation event will affect the area.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1142 AM CST Fri Feb 4 2022

Light snow will continue to generate IFR vsbys and MVFR cigs
across the region through late afternoon. Up to an inch of snow
will be possible by that time. MVFR clouds will stick around into
the evening before a period of clearing ensues from late evening
into overnight. By Saturday morning, clouds will rapidly return
and lower. MVFR cigs are possible in light snow by late morning
over far north-central WI.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....MPC
LONG TERM......Skowronski
AVIATION.......MPC
Hazardous weather outlook, Feb 4, 2:26 PM CST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
226 PM CST Fri Feb 4 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
226 PM CST Fri Feb 4 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Slippery travel conditions are possible through this evening as
a band of light snow exits the area.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Slippery travel conditions could re-develop Saturday and persist
into Saturday evening, mainly across far northern Wisconsin as
another band of light snow pushes across the region. A couple
inches of snow accumulation is possible across far northern
Wisconsin.

The slippery travel conditions may persist across northern
Wisconsin Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to forward snowfall measurements to the
National Weather Service in Green Bay.

LMZ521-522-541>543-052030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
226 PM CST Fri Feb 4 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

A few gale force gusts are possible on Lake Michigan Saturday
evening.

MPC/Skowronski

In the hours before

Special weather statement, Feb 4, 10:11 AM CST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1011 AM CST Fri Feb 4 2022

WIZ022-041830-
Door-
1011 AM CST Fri Feb 4 2022

...Lake Effect Snow Moving Into Northern Door County...

At 10 am, a band of moderate snow, with embedded pockets of
heavy snow, was moving onshore along the eastern shoreline of Door
County north of Jacksonport. This band of snow will continue to
move across the rest of the northern Door Peninsula and produce
quick rapid accumulations. Slippery stretches are expected to
develop, particularly along highway 57, between Jacksonport to
Gills Rock over the next 2 hours. Use caution if traveling over
the northern Door Peninsula through the noon hour.

MPC

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.